MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. BRILLIANCE ICT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. BRILLIANCE ICT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number BRILLIANCE ICT SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint has been evaluated based on the information provided.The issue reported was that during routine preventive maintenance (pm) work on a brilliance ict, the philips field service engineer (fse) sustained a compound fracture of the left proximal index finger which required surgery.Based on the available information, this issue has been determined to be a reportable event.This event is currently under investigation.
 
Additional Manufacturer Narrative
We have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr# (b)(4).Date of report: 20211122.Device evaluated by manufacturer? not a device issue.
 
Additional Manufacturer Narrative
The issue reported was that during routine preventive maintenance (pm) work on a brilliance ict, the philips field service engineer (fse) sustained a compound fracture of the left proximal index finger.The system was not in clinical use when this occurred.The philips field service engineer (fse) was on site performing a routine pm.The injury occurred while doing hand rotation of the ct rotor and cleaning of the brass slip rings with tissues.According to the fse, rotation of the scanner must be performed with the right hand while watching to ensure no damage to any components.While the fse¿s hand was on the slip ring, his glove and finger were caught in the path of the rotor controller receiver as it rotated inside the rotor resulting in damage to the left index finger.After removing his hand from the slip ring, the fse was taken to the emergency room for medical assessment which concluded a compound fracture of the left proximal index finger.The fse underwent surgery, placed in a cast and finger splint, and went through several months of physical therapy.The pm of the ct system was completed by another fse and the system was returned to the customer.The fse stated that he was following the service manual with details of the procedure steps that must be followed for this service activity.The fse also confirmed that he was trained on the brilliance ict product and that the training was provided by philips.Per the brilliance ict/ict sp planned maintenance manual: ¿injury hazard.Use extreme caution when moving the rotating frame by hand.There are many sharp protrusions and close clearance on the rotating frame.Failure to comply may cause serious injury to service personnel.¿ the probable cause was use error: due to lack of caution (as instructed by service manual) the fse¿s hand slipped and was caught in the path of the rotor controller receiver.Internal cross reference: complaint pr# (b)(4).Date of report: 2022-01-04.

Brand Name
BRILLIANCE ICT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 4-6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 4-6
best 5684 PC
NL   5684 PC
Manufacturer Contact
beth johnson
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key12851856
Report Number3015777306-2021-10014
Device Sequence Number3992759
Product Code JAK
UDI-Device Identifier00884838059481
UDI-Public00884838059481
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBRILLIANCE ICT SP
Device Catalogue Number728311
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale